Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suggest methods to stop occurrence of hypoglycemia

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4858 Questions
Question
Last weekend while paying golf, I had to quit for a while because I was feeling extremely fatiqued. It was very humid and hot. I was sweating profusely so I knew I wasn't having a heat stroke. Although I was drinking water constantly I could barely function. All I wanted to do was lie down in a cool place. I have type 2 diabetes. I have never experienced that feeling of wanting to just lie down. Is there a relation to heat exhaustion and Diabetes Type 2. I ate a little Reese's cup, felt better and then went back out and finished another 9 holes after about 30 minutes. How can I avoid this in the future.
Posted Mon, 18 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Monitor blood sugar&take snacks with you...

Detailed Answer:
Hi,

Feeling extremely fatigued in middle of playing golf makes me think of a probable hypoglycemia episode. Great you took Reese's cup as it has increased your blood sugar levels, that's why you felt better.

Usually, the physical activity is associated with drops in blood glucose.

To prevent such episodes in future, I recommend to;
- measure your blood sugar (bs) before starting the exercise. If it is low, take a snack prior to activity. Check bs immediately once you feel fatigued; so, you will know you are having a hypoglycemic episode and can have a snack

- time of exercise is important: avoid late evening activities

- if your bs after exercise is lower than 100 mg/dL, decrease the dosage of bedtime medication (if you take any) and take a snack to optimize blood sugar

As you may see, it is important to keep a bs monitor and snacks with you each time you plan for a physical activity. I always recommend to my diabetic patients to take both of them as might need everywhere you go.

Hope it answered to your queries! Let me know if anything unclear!
Dr.Albana
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor